ArticleJournal of medical cases2023
Boon or Bane? Anti-Tumor Necrosis Factor Therapy Complicated by
Article in Journal of medical cases, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Anti-tumor necrosis factor (TNF) biologics have revolutionized the management of inflammatory bowel diseases (IBDs) by promoting mucosal healing and delaying surgical intervention in ulcerative colitis (UC). However, biologics can potentiate the risk of opportunistic infections alongside the use of other immunomodulators in IBD. As recommended by the European Crohn's and Colitis Organisation (ECCO), anti-TNF-α therapy should be suspended in the setting of a potentially life-threatening infection. The objective of this case report was to highlight how the practice of appropriately discontinuing immunosuppression can exacerbate underlying colitis. We need to maintain a high index of suspicion for complications of anti-TNF therapy, so that we can intervene early and prevent potential adverse sequelae. In this report, a 62-year-old female presented to the emergency department with non-specific symptoms including fever, diarrhea and confusion on a background of known UC. She had been commenced on infliximab (INFLECTRA
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.